MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
A 1.25 micro crown diamondback 360 peripheral orbital atherectomy device (oad) was used on low-speed for successful treatment of a calcified, non-tortuous lesion in right tibial arteries through left common femoral artery (cfa) access.The right pedal loop was going to be treated next but the oad became stuck in the right pedal loop.The oad was put on glideassist and was turned on and off, however, the device continued to be stuck in the vessel.Surgery was performed to remove the oad without further complications.The patient was discharged the same day.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h6.The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported entrapment of device, device contaminated at the user facility, device embedded in tissue and surgical intervention, appears to be related to operational context.In this case, it is possible that the reported entrapment of device, device contaminated at the user facility, device embedded in tissue and surgical intervention are related to device placement and/or use techniques employed.However, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Additional Manufacturer Narrative
Additional information: a1, b5, h10, e4.Correction: b1.The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported entrapment of device, device contaminated at the user facility, device embedded in tissue and surgical intervention, appears to be related to operational context.In this case, it is possible that the reported entrapment of device, device contaminated at the user facility, device embedded in tissue and surgical intervention are related to device placement and/or use techniques employed.However, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
A 1.25 micro crown diamondback 360 peripheral orbital atherectomy device (oad) was used on low-speed for successful treatment of a calcified, non-tortuous lesion in right tibial arteries through left common femoral artery (cfa) access.The right pedal loop was going to be treated next but the oad became stuck in the right pedal loop.The oad was put on glideassist and was turned on and off, however, the device continued to be stuck in the vessel.Surgery was performed to remove the oad without further complications.The patient was discharged the same day.Additional information received indicated that there was tissue noted on the driveshaft following the surgical cutdown to remove the device.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22141135
Report Number3004742232-2025-00161
Device Sequence Number7276429
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)260731(10)545897-1
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number545897-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/26/2025
09/11/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/26/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale